Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Discontinuing Medication
Nov 14, 2002

I have had two doctors suggest I get off HIV meds because my viral load is <50 adn my t-cells are over 1200. I have been on meds for over 12 years and the only problem I have is my belly has expanded and my arms and legs have the same mass as I had 12 years ago. Is it advisable to discontinue treatment until my viral load increases and my t-cells are below 300? Ultimately this is my choice, but am looking for an impartial 3rd opinion.

Response from Dr. Henry

That depends partly on what your low CD4 count was (caustion urged if < 200), what your pre-treatment HIV levels are (if known), and whether you were ever ill with an AIDS defining events (if you were ill initially then I would be reluctant to stop meds). If your CD4 count has never been < 350 and you haven't been ill then stopping treatment might be a good option (also more attractive if you don't have much resistance whereas if you on a successful regimen now after failing several regimens then I would be more concerned about stopping treatment). KH



Previous
Ribavirin
Next
Abdominal Pain with Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement